Jump to content
Important Survey - Please Participate ×

I ruined my symptomless taper last fall


[Ma...]

Recommended Posts

My taper had been a non event, especially 2 years prior to last fall. Last August,  I went on vacation. I had not touched alcohol my entire taper but Somehow I went brain dead and had 1 glass of wine with dinner for 7 nights. Within 3 weeks of returning, strange symptoms started to appear, extreme fatigue and flu like symptoms. I hadn’t really had wd symptoms so I didn’t connect the dots. Symptoms  got progressively worse for 2 months. Nov 3, I almost had a seizure and realized I’m in withdrawal. I updosed only .75 mg, had some improvement in Dec. By Jan I was in hell again. By feb 20th I made the decision to updose again. Within 2 weeks I started feeling even sicker.  At no point did I remotely feel I could continue the taper. 6 weeks ago I was forced to begin a slow crossover from mylan to teva diazapam due to discontinuation. The sickness from this crossover has been shocking and horrible .My plan is to finish the last mg of crossover. Hold for at least 2 months. All of this has left me in a hopeless severely depressed state. I had to give up my business last fall and am nonfunctional gripped in a depression that is indescribable. I can’t distract, have continual looping thoughts of fears, regrets and flashbacks. Have I ruined my chances of finishing this taper? Any comments and support would be so appreciated.

 

 

Link to comment
Share on other sites

I feel terrible for you, I'm so sorry to read all you've been going through, I don't blame you for being depressed, you have reason to be.  The trouble is, the drug is piling on even more depression, its a dark scary place and I remember it well. 

 

I can't imagine you've ruined anything, your recovery has been delayed but I feel it's still possible for you to taper from the diazepam and to heal from it's effects.  I've heard of the problems between Teva and Mylan, its amazing how acutely we can feel the slightest difference in these formula's. 

 

I hope you can find a way to dig yourself out of this hole, keep reaching out, okay?

Link to comment
Share on other sites

Just wanted to give you some support. I can't have any alcohol without major side effects so I am leaving it alone indefinitely. I'm sure you will be able to continue your taper. Just hold until you feel stable. If you haven't read the Ashton manual, it's a free download and very helpful and encouraging. Dr. Ashton doesn't recommend updosing. I have tried not to do it. It's hell sometimes but I think when you go up, it scrambles your brain even more. I had a rough patch two weeks ago and my doc suggested going up on my gabapentin. I haven't but I'm keeping it as an option. He says it's important to feel that we have some control and some help available. I agree to a point but he also said that about benzos and it keot me using them long after they had stopped working for me. Hopefully you can stabilize and then continue. For me, these states tend to a be worse a few days after a cut of the drug and then steadily get better. I also think it's good to hold for a while if you are having a particularly bad time. Good luck! ☺
Link to comment
Share on other sites

Very sorry for this unexpected event. Not playing doctor, but there may be an answer in the physiology of how the liver breaks down both alcohol and drugs.

 

Alcohol is converted into acetaldehyde. This metabolite is extremely irritating to the body. If things work normally, it then goes one more step into acetate. Both reactions require the enzyme dehydrogenase. They in turn require NAD+ to do this. https://en.wikipedia.org/wiki/Dehydrogenase  If low in niacin, it can cause issue because niacin (even the non-flush kind) can be converted to NAD+.  It was used by Dr. Abram Hoffer, a Canadian psychiatrist, to withdraw heroin addicts in combination with high dose vitamin C.

 

Dehydrogenases also work on drugs to break them down.  This is why some detox centers offer IV and subcutaneous NAD+ infusions to "stop withdrawl." In reality, it helps with the acute phase as you keep the system from being flooded with acetylaldehyde, but it doesn't correct all the other effects like low GABA. Some people swear but it; others say it was just another tool, but not a magical cure.

 

If you overwhelm the enzyme's ability to work, which is time related, you get a back up of acetaldehyde. This is responsible for hangovers and the bad effects of alcoholism.  It can also happen with yeast overgrowth in the gut. Women metabolize alcohol more poorly than men pound for pound regardless of ethnicity.  If you were fine pre-alcohol, then consumed it over several days and got symptoms, I would suspect this pathway.

 

A deficit of the trace mineral molybdenum will also shut down the pathway. If someone is particularly sensitive to smells, it can be an indicator of this issue. The recommended dose is 300-400micrograms/day for 2-3 months, then a break.  Since it is a trace mineral, it is possible to get too much. Use with care.  http://candidapage.com/aldehyde.html

 

I always write about some supplements as key to helping the liver cope: Niacin, and vitamin C are the two basics. Additionally taurine helps decrease glutamate even in the cerebrospinal fluid. NAC helps liver enzymes for detox. Molybdenum explained above. Not all things are helpful at all times during WD. My experience is that the WD runs in phases of both symptoms and what to take. To me that indicates different systems attempting to repair.

 

Hope this may shed light on a possible reason for the problems. Sorry that happened to you.

 

Link to comment
Share on other sites

×
×
  • Create New...